Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 89, NWS Los Angeles, CA

August 12, 2012

NWS Los Angeles, CA issued this small craft advisory at Aug 12, 2012, 9:05 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2012, 9:05 PM PDT (04:05 UTC)
Expired
Aug 13, 2012, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WHUS76 KLOX 130405
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PDT SUN AUG 12 2012

PZZ673-131000-
/O.NEW.KLOX.SC.Y.0089.120813T0405Z-120813T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
905 PM PDT SUN AUG 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY.

* WINDS AND SEAS...WINDS WILL BE NW 15 TO 25 KT WITH LOCAL GUSTS
  TO 30 KT AROUND POINT CONCEPTION. COMBINED SEAS WILL BE NEAR 7
  FEET WITH A DOMINANT PERIOD OF 9 SECONDS. THE WINDS WILL
  DIMINISH TO 10 TO 20 KT A FEW HOURS BEFORE DAWN MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
739 
WHUS76 KLOX 131009
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
309 AM PDT MON AUG 13 2012

PZZ673-131115-
/O.EXP.KLOX.SC.Y.0089.000000T0000Z-120813T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
309 AM PDT MON AUG 13 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THERE WILL CONTINUE TO BE NORTHWEST WINDS 10 TO 20 KNOTS WITH
LOCAL GUSTS TO 25 KNOTS THROUGH THIS AFTERNOON. STRONGEST GUSTS
AROUND POINT CONCEPTION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 8:45 PM PDT, 20 minutes earlier.

Area forecast discussion, Aug 12, 8:45 PM PDT, 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 PM PDT SUN AUG 12 2012

.SYNOPSIS...
HOT WEATHER WILL CONTINUE INTO MONDAY...WITH ISOLATED THUNDERSTORMS
POSSIBLE OVER THE MOUNTAINS AND DESERT. AS DRY SOUTHWEST FLOW
DEVELOPS AHEAD OF A TROUGH OF LOW PRESSURE...A SLOW COOLING TREND
SHOULD BEGIN ON TUESDAY...WITH TEMPERATURES BECOMING NEAR OR
SLIGHTLY ABOVE NORMAL BY WEDNESDAY. DRY WEATHER AND SEASONABLY WARM
TEMPERATURES ARE LIKELY FOR THE END OF THE WEEK AND THE WEEKEND.

&&

.SHORT TERM (TONIGHT-WED)...ANOTHER DAY OF HOT WEATHER ACROSS INLAND
AREAS TODAY. ONE RECORD HIGH OCCURRED WHICH WAS 98 DEG AT SANDBERG.
HOWEVER...A FEW STATIONS CAME WITHIN A DEGREE OF TYING A RECORD HIGH
SUCH AS WOODLAND HILLS AT 108 DEG (HOTTEST OFFICIAL TEMP TODAY FOR
THE REGION) AND 107 DEG AT PASO ROBLES. THE HIGHEST UNOFFICIAL TEMP
TODAY WAS 110 DEG AT THE LOS PRIETOS RAWS STATION IN THE EXTREME
EASTERN SANTA YNEZ VALLEY.

THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MTNS AND
ANTELOPE VALLEY THIS AFTERNOON...BUT THEY DISSIPATED BY 630 PM.  A
FEW LEFTOVER CLOUDS WERE NOTED OVER INTERIOR SLO COUNTY OTHERWISE
THE DEBRIS CLOUDS HAVE DISSIPATED AS WELL. LOOK FOR MOSTLY CLEAR
SKIES TO COVER THE FORECAST AREA TONIGHT...EXCEPT FOR THE CENTRAL
COAST WHERE LOW CLOUDS AND PATCHY DENSE FOG ALONG THE IMMEDIATE
COAST WILL MOVE IN SOME OVERNIGHT. LOCAL GUSTY W WINDS IN THE
ANTELOPE VALLEY WILL GRADUALLY DIMINISH THRU THE NIGHT.

SOUTHERN AND CENTRAL CA IS FORECAST TO REMAIN ON THE WRN PERIPHERY
OF A LARGE UPPER LEVEL HIGH CENTERED OVER CENTRAL NEW MEXICO TO
CENTRAL ARIZONA TONIGHT THROUGH MON. A BROAD MOSTLY S FLOW ALOFT
INTO SRN CA WILL KEEP SOME MONSOONAL MOISTURE AT MID LEVELS THRU
MON. THE UPPER HIGH WILL THEN SLOWLY WEAKEN TUE THRU WED AS AN UPPER
LEVEL TROF APPROACHES THE CA COAST...WITH A DRYER S TO SW FLOW ALOFT
DEVELOPING OVER THE REGION. THE LINGERING MID LEVEL MOISTURE ON MON
COMBINED WITH SOME INSTABILITY WILL RESULT IN A SLIGHT CHANCE OF
AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS FOR MTNS OF
VTU/L.A. COUNTIES AND THE ANTELOPE VALLEY. OTHERWISE...DRY WEATHER
WILL PREVAIL ACROSS THE REGION THROUGH WED. VARYING AMOUNTS OF NIGHT
AND MORNING LOW CLOUDS AND FOG SHOULD AFFECT THE CENTRAL COAST THRU
WED. OVERALL THOUGH IT LOOKS LIKE MOSTLY CLEAR SKIES WILL PREVAIL
ACROSS THE FORECAST AREA THRU WED...EXCEPT FOR AFTERNOON AND EVENING
CLOUDS OVER THE MTNS AND ANTELOPE VALLEY MON AND TUE. THE TRIPLE
DIGIT HEAT IS EXPECTED AGAIN FOR MANY INLAND AREAS ON MON...WITH
HIGHS REACHING UP TO 108 DEG IN THE VALLEYS...AND UP TO 105 DEG
IN THE LOWER MOUNTAIN ELEVATIONS. HUMIDITIES MAY COME DOWN SLIGHTLY
ON MON...BUT HEAT INDEX VALUES MON AFTERNOON IN THE HOTTEST AREAS
SHOULD REACH WARNING THRESHOLDS. THESE AREAS INCLUDE THE SAN
FERNANDO VALLEY...EASTERN SAN GABRIEL VALLEY...SANTA CLARITA
VALLEY...VENTURA COUNTY INTERIOR VALLEYS ESPECIALLY AROUND THE OJAI
VALLEY...THE INTERIOR PORTIONS OF THE SANTA MONICA MTNS...THE SANTA
YNEZ VALLEY...AND THE LOWER ELEVATIONS OF THE SBA/VTU/L.A. COUNTY
MTNS. AS A RESULT...WILL BE ISSUING AN EXCESSIVE HEAT WARNING FOR
MON FOR THESE AREAS. TEMPS ARE EXPECTED TO FINALLY TURN SLIGHTLY
COOLER FOR TUE...BUT TRIPLE DIGIT HEAT CAN STILL BE EXPECTED IN THE
WARMEST AREAS. FURTHER COOLING IS FORECAST FOR WED ACROSS THE REGION
ALTHO ABOVE NORMAL TEMPS WILL PERSIST BUT NOT OVER THE CENTURY
MARK IN THE WARMEST AREAS EXCEPT IN THE ANTELOPE VALLEY. WITH
TEMPERATURES REMAINING HOT THRU TUE AWAY FROM THE COASTAL PLAIN...
PEOPLE STILL NEED TO EXERCISE HEAT RELATED SAFETY MEASURES. PLEASE
SEE THE LATEST SPECIAL WEATHER STATEMENT (LAXSPSLOX) FOR FURTHER
DETAILS ON THE CONTINUED HOT WEATHER FOR INLAND AREAS...AND THE
UPCOMING NON-PRECIPITATION WEATHER STATEMENT (LAXNPWLOX) FOR THE
EXCESSIVE HEAT WARNING.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (THU-SUN)...12Z GFS AND ECMWF SOLUTIONS NOW TRENDING
TOWARDS STRONGER UPPER LEVEL RIDGING IN THE EXTENDED FORECAST. AS A
RESULT...HAVE TRENDED TEMPERATURES UPWARD A FEW DEGREES IN THE
EXTENDED PERIOD WITH THE POTENTIAL FOR WARMEST INTERIOR LOCATIONS TO
REACH 100 DEGREES. ALSO...UPPER LEVEL PATTERN IS SOMEWHAT FAVORABLE
FOR POSSIBLE MONSOONAL MOISTURE TO MOVE INTO SOUTHERN CALIFORNIA
ONCE AGAIN DURING EXTENDED PERIOD. AT THIS POINT...HAVE ONLY
INDICATED 10-15 PERCENT THUNDERSTORM PROBABILITY OVER THE MOUNTAINS
AND DESERTS...BUT WILL WAIT FOR MORE MODEL RUNS BEFORE GOING TOO
HIGH WITH POPS.

&&

.AVIATION...12/2340Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAF
PACKAGE. LOW CLOUDS AND FOG WITH LIFR/IFR CONDITIONS ARE LIKELY TO
AFFECT KSMX FROM LATE THIS EVENING TO EARLY MON MORNING...AND KSBP
FROM LATE TONIGHT INTO EARLY MON MORNING. OTHERWISE...VFR CONDITIONS
ARE EXPECTED AT THE AIRFIELDS THRU MON. GUSTY WINDS AT KWJF AND KPMD
WILL DIMINISH THIS EVENING THEN BECOME GUSTY AGAIN BY LATER MON
AFTERNOON...ALONG WITH A POSSIBILITY OF THUNDERSTORMS THRU 02Z THIS
EVENING...AND IN THE VICINITY OF THE AIRFIELDS AFT 22Z MON.

KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS THROUGH
MON EVENING.

KBUR...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS THROUGH
MON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).

&&

PUBLIC...SIRARD/GOMBERG
AVIATION...SIRARD
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 12, 9:49 AM PDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
949 AM PDT SUN AUG 12 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
949 AM PDT SUN AUG 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY...WITH HEAT INDEX
VALUES NEAR CRITICAL AND DANGEROUS LEVELS AGAIN. PEOPLE AWAY FROM
THE COAST SHOULD TAKE ALL HEAT RELATED CAUTIONS WHEN OUTSIDE BY
STAYING HYDRATED AND AVOIDING MID-DAY SUN EXPOSURE. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORNS WILL DEVELOP ACROSS THE
MOUNTAINS AND DESERT THIS AFTERNOON AND EVENING...WITH HEAVY
RAINFALL AND FLOODING POSSIBLE.

* FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH THE END OF THE WEEK.
PEOPLE AWAY FROM THE COAST SHOULD TAKE ALL HEAT RELATED CAUTIONS
WHEN OUTSIDE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
THE L.A. MOUNTAINS AND ANTELOPE VALLEY MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

In the hours before

Local storm report, Aug 12, 5:34 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
534 PM PDT SUN AUG 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     2 NNE PALMDALE          34.63N 118.07W
08/12/2012  M56 MPH          LOS ANGELES        CA   ASOS

            THE PALMDALE ASOS MEASURED A WIND GUST OF 56 MPH DUE TO
            OUTFLOW FROM A NEARBY THUNDERSTORM.

&&

SUKUP

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:47 PM PDTExcessive Heat WarningLOXLos Angeles22 hr
Aug 13, 12:39 PM PDTAreal Flood AdvisoryLOXLos Angeles111 min
Aug 13, 2:36 PM PDTSmall Craft AdvisoryLOX9 days
Aug 13, 2:42 PM PDTAreal Flood AdvisoryLOX108 min
Aug 13, 4:30 PM PDTAreal Flood AdvisoryLOXLos Angeles3 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.